Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 163, NWS Charleston, SC

July 25, 2012Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 25, 2012, 7:23 PM EDT for Tattnall County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2012, 7:23 PM EDT (23:23 UTC)
Expired
Jul 25, 2012, 7:55 PM EDT
In force
32 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 126 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1335 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WUUS52 KCHS 252323
SVRCHS
GAC267-260030-
/O.NEW.KCHS.SV.W.0163.120725T2323Z-120726T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 830 PM EDT

* AT 723 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  A SEVERE THUNDERSTORM...NEAR GORDONIA ALTAMAHA STATE PARK. THE 
  STORM WAS NEARLY STATIONARY.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GORDONIA ALTAMAHA STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3205 8221 3209 8221 3214 8220 3214 8213
      3202 8213 3201 8222 3205 8222
TIME...MOT...LOC 2323Z 068DEG 0KT 3208 8219

$$
3 follow-up statements
566 
WWUS52 KCHS 252335
SVSCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
735 PM EDT WED JUL 25 2012

GAC267-260030-
/O.CON.KCHS.SV.W.0163.000000T0000Z-120726T0030Z/
TATTNALL GA-
735 PM EDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WEST CENTRAL TATTNALL COUNTY...

...DANGEROUS SEVERE THUNDERSTORM TO IMPACT AREAS WEST OF REIDSVILLE...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR GORDONIA ALTAMAHA STATE PARK. THIS
STORM WAS DRIFTING WEST INTO EASTERN TOOMBS COUNTY.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GORDONIA
ALTAMAHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS...TAKE COVER IMMEDIATELY. SEVERE THUNDERSTORM WINDS CAN BE AS
DESTRUCTIVE AS A TORNADO AND ARE CAPABLE OF FLIPPING AUTOMOBILES AND
MOBILE HOMES. ABANDON VEHICLES AND MOBILE HOMES FOR MORE SUBSTANTIAL
SHELTER. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR AND AVOID
WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3205 8221 3209 8221 3214 8220 3214 8213
      3202 8213 3201 8222 3205 8222
TIME...MOT...LOC 2335Z 068DEG 0KT 3208 8219

$$
166 
WWUS52 KCHS 252348
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
748 PM EDT WED JUL 25 2012

GAC267-260030-
/O.CON.KCHS.SV.W.0163.000000T0000Z-120726T0030Z/
TATTNALL GA-
748 PM EDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WEST CENTRAL TATTNALL COUNTY...

AT 748 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR GORDONIA ALTAMAHA STATE PARK. THIS
STORM WAS DRIFTING SLOWLY WEST INTO EASTERN TOOMBS COUNTY.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GORDONIA
ALTAMAHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3205 8221 3209 8221 3214 8220 3214 8213
      3202 8213 3201 8222 3205 8222
TIME...MOT...LOC 2348Z 068DEG 0KT 3208 8219

$$
585 
WWUS52 KCHS 252355
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
755 PM EDT WED JUL 25 2012

GAC267-260005-
/O.CAN.KCHS.SV.W.0163.000000T0000Z-120726T0030Z/
TATTNALL GA-
755 PM EDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TATTNALL COUNTY
HAS BEEN CANCELLED...

AT 755 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3205 8221 3209 8221 3214 8220 3214 8213
      3202 8213 3201 8222 3205 8222
TIME...MOT...LOC 2355Z 068DEG 0KT 3208 8219

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:14 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 25, 6:14 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT WED JUL 25 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN SOUTH OF THE AREA THROUGH THE
WEEK AS A TROUGH OF LOW PRESSURE PERSISTS INLAND. A WEAK COLD FRONT
MAY APPROACH LATE IN THE WEEKEND AND LINGER ACROSS THE REGION INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCATTERED TSTMS PERSIST ACROSS PARTS OF INTERIOR SOUTHEAST GEORGIA
LATE THIS AFTERNOON. KCLX RADAR DATA SHOWS A WELL DEFINED
DIFFERENTIAL HEATING BOUNDARY EXTENDING FROM SOUTHERN HAMPTON
COUNTY INTO CENTRAL SCREVEN COUNTY AND SINKING SOUTH. THIS
BOUNDARY IS POISED TO INTERSECT THE SEA BREEZE SHORTLY POTENTIALLY
IGNITING ADDITIONAL SHOWERS/TSTMS. THE CORRIDOR OF HIGHEST INTEREST
WILL BE FROM SYLVANIA SOUTH TO METTER AHEAD OF THESE BOUNDARIES.
HAVE REORIENTED OUR HIGHEST POPS /UP TO 40 PERCENT/ IN THESE AREAS
FOR THE NEXT FEW HOURS AND REMOVED POPS ACROSS MUCH OF SOUTHEAST
SOUTH CAROLINA AND COASTAL GEORGIA WHERE THE BOUNDARY LAYER IS
STABILIZING. THE AIRMASS ACROSS INTERIOR SOUTHEAST GEORGIA REMAINS
HOT AND UNSTABLE WITH SBCAPES IN EXCESS OF 2500 J/KG. THE RISK FOR
A FEW SEVERE TSTMS CONTINUES WITH DCAPES IN EXCESS OF 1200 J/KG
SUPPORTING A RISK FOR DAMAGING WINDS. HIGH FREEZING LEVELS/WBZ
HEIGHTS SUGGEST HAIL IS UNLIKELY.

WE ARE CAREFULLY WATCHING TSTMS THAT ARE DEVELOPING OVER NORTH
CAROLINA MOUNTAINS AND FOOTHILL. A FEW GUIDANCE MEMBERS SHOWS
SOME OF THIS ACTIVITY ORGANIZING AND MAKING A RUN FOR NORTHEAST
SOUTH CAROLINA AND THE CHARLESTON TRI-COUNTY AREA LATER THIS
EVENING. NOT READY TO INTRODUCE POPS INTO THE FORECAST IN THIS
AREA JUST YET...BUT TRENDS WILL BE MONITORED. IT SHOULD BE NOTED
THE MOST RECENT RUNS OF SOME OF THE HIGHER RESOLUTION MODELS HAVE
STARTED TO BACK OFF ON THIS SCENARIO.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE UPPER RIDGE IS EXPECTED TO WEAKEN AND SHIFT EAST AS AN UPPER
TROUGH APPROACHES FROM THE WEST. LOW-LEVEL FLOW WILL SHIFT FROM
NORTHWEST TO WEST-SOUTHWEST...RESULTING IN A PERIOD OF HOT AND HUMID
CONDITIONS. THE WESTERLY LOW-LEVEL WIND COMPONENT WILL KEEP THE
SEABREEZE PINNED NEAR THE COASTLINE UNTIL MID TO LATE AFTERNOON. THE
PRIMARY SURFACE FEATURE WILL BE THE INLAND LEE TROUGH ALTHOUGH A
SURFACE FRONT COULD DROP TOWARD THE AREA DURING THE DAY SATURDAY.
DAYTIME CONVECTION WILL PROBABLY NOT INITIATE UNTIL THE AFTERNOON
HOURS AND REMAIN RATHER ISOLATED THURSDAY AND FRIDAY. A BIT MORE
COVERAGE POSSIBLE ON SATURDAY WITH THE APPROACHING COLD FRONT. WITH
HIGH TEMPS PROGGED TO REACH THE UPPER 90S THURSDAY AND FRIDAY...
COMBINED WITH DEWPOINTS WELL INTO THE 70S...HEAT INDICES COULD REACH
110F IN SPOTS EITHER DAY. MOS OUTPUT INDICATES UPPER 70S DEWPOINTS
IN MOST AREAS THURSDAY AFTERNOON. HOWEVER NAM MODEL SOUNDINGS
INDICATE SOME DRIER AIR MIXING DOWN DURING THE HOURS OF PEAK HEATING
AND SURFACE DEWPOINTS DROPPING INTO THE LOWER 70S IN MANY LOCATIONS.
THIS WOULD KEEP HEAT INDICES JUST BELOW 110F. ALTHOUGH CHANCES ARE
RELATIVELY HIGH THAT A HEAT ADVISORY WILL EVENTUALLY BE NEEDED...WE
WILL LEAVE THE DECISION TO THE MIDNIGHT SHIFT AND ALLOW ANOTHER LOOK
AT DEWPOINT PROGS/TRENDS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE OVERALL PATTERN IN THE LONG TERM FORECAST PERIOD FAVORS A TROF
ALONG MUCH OF THE EASTERN SEABOARD THAT ORIGINATES FROM A DEEP
CLOSED LOW POSITIONED NEAR HUDSON BAY. AT THE SURFACE THE PATTERN IS
A BIT MORE QUESTIONABLE...WITH THE UNCERTAINTY REVOLVING AROUND THE
POSSIBILITY OF A COLD FRONT CROSSING THE AREA OR LINGERING IN THE
VICINITY. CURRENT RUNS OF THE ECMWF AND THE GFS TEND TO FAVOR A
CLEAN FRONTAL PASSAGE...WHICH CLIMATOLOGICALLY IS NOT THE FAVORED
SOLUTION. IF THE FRONT WERE TO STALL OUT ACROSS THE AREA EARLY
NEXT WEEK...IT WOULD STAND TO REASON THAT THE CONVECTIVE ACTIVITY
COULD BE ON THE INCREASE. DUE TO THE UNCERTAINTY AT THIS
POINT...THE FORECAST FEATURES SLIGHT CHANCE TO CHANCE POPS THROUGH
THE PERIOD. WITH THE TROF ALOFT AND LOWERING HEIGHTS...TEMPS
FEATURE A DOWNWARD TREND CLOSER TO CLIMO VALUES OF LOWER 90S BY
THE END OF THE PERIOD.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
WE HAVE FORECAST VFR CONDITIONS FOR BOTH KSAV AND KCHS WITH MAINLY MID
TO LATE AFTERNOON CHANCES FOR TSTMS...WITH THE THREAT DIMINISHING
BY 00Z...PROBABLY EARLIEST AT KCHS. HOWEVER...THERE IS A SMALL
RISK THAT ANOTHER ORGANIZED CLUSTER OF STORMS DEVELOPS UPSTREAM
ACROSS NORTHERN SC AND HEADS SOUTHEAST TOWARD THE COAST THIS
EVENING AND THIS WOULD EXTEND THE THREAT OF SHOWERS AND TSTMS
LONGER THAN CURRENTLY ADVERTISED.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE FACTOR.

&&

.MARINE...
THROUGH TONIGHT...S/SW FLOW TO DOMINATE WITH WINDS MAINLY 15 KT OR
LESS AND SEAS 4 FT OR LESS. SMALL CHANCE THAT A CLUSTER OF TSTMS
COULD PUSH OFFSHORE THIS EVENING SO MARINERS SHOULD BE ALERT FOR
WORSE CONDITIONS THAN FORECAST.

THURSDAY THROUGH SUNDAY...THE GENERAL PATTERN OF A SURFACE TROF
INLAND AND HIGH PRESSURE OFF TO THE E AND SE WILL REMAIN THE SAME
INTO THE WEEKEND. THE PRESSURE GRADIENT WILL TIGHTEN AND LOOSEN
THROUGH THE PERIOD AS THE TROF MEANDERS ABOUT THE CENTRAL CAROLINAS.
PERIODS OF 15-20 KNOT FLOW WILL BE POSSIBLE...ESPECIALLY DURING
OVERNIGHT SURGES AND THE COASTAL SEA BREEZE...BUT THE LIKELIHOOD OF
SMALL CRAFT ADVISORIES APPEARS LOW. SEAS WILL BE A MIXTURE OF SHORT
PERIOD WIND DRIVEN WAVES AND LONGER PERIOD SWELL WAVES...WITH THE
RESULTING COMBINED SEAS MOSTLY HELD AT OR BELOW 4 OR 5 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JRL/RJB
LONG TERM...BSH
AVIATION...JRL/RJB
MARINE...JRL/RJB
Hazardous weather outlook, Jul 25, 6:18 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT WED JUL 25 2012

GAZ087-088-099-100-114-115-262230-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-
618 PM EDT WED JUL 25 2012

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL PERSIST THIS
EVENING. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. PEOPLE FROM SYLVANIA SOUTH TO
METTER AND REIDSVILLE SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE ACTION.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED
WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR
EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-262230-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
618 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ101-116>119-137>141-SCZ040-042>045-047>052-262230-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
618 PM EDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...TEMPERATURES IN THE MID TO UPPER 90S COMBINED
WITH HIGH HUMIDITY COULD LEAD TO HEAT INDEX VALUES REACHING OR
EXCEEDING 110 DEGREES FOR MID TO LATE WEEK. HEAT ADVISORIES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 4:51 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT WED JUL 25 2012

SCZ047-051-252115-
COASTAL JASPER-INLAND JASPER-
451 PM EDT WED JUL 25 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY THROUGH
515 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR HARDEEVILLE...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARDEEVILLE AND PURYSBURGH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3226 8115 3228 8112 3230 8112 3228 8099
      3226 8099 3225 8102 3220 8101 3220 8112
      3222 8114 3222 8115 3223 8114 3224 8115
TIME...MOT...LOC 2052Z 012DEG 11KT 3226 8109
Local storm report, Jul 25, 5:09 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND GST     3 NNE HINESVILLE        31.88N  81.57W
07/25/2012  M61 MPH          LIBERTY            GA   ASOS

            FORT STEWART ASOS REPORTED EAST WIND OF 24 GUSTING TO
            53 KTS.

&&

EVENT NUMBER CHS1200524

JRL
Special weather statement, Jul 25, 5:31 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT WED JUL 25 2012

GAZ100-116-252145-
BULLOCH-INLAND BRYAN-
531 PM EDT WED JUL 25 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 545 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OLNEY TO LANIER...
MOVING NORTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ELLABELL AND LANIER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3228 8146 3203 8148 3206 8163 3228 8157
TIME...MOT...LOC 2132Z 138DEG 7KT 3227 8151 3206 8156
Special weather statement, Jul 25, 6:02 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT WED JUL 25 2012

GAZ100-116-252230-
BULLOCH-INLAND BRYAN-
602 PM EDT WED JUL 25 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR BAY...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3215 8152 3220 8167 3231 8162 3227 8148
TIME...MOT...LOC 2203Z 012DEG 5KT 3224 8158
Special weather statement, Jul 25, 6:20 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT WED JUL 25 2012

GAZ114-137-252230-
LONG-TATTNALL-
620 PM EDT WED JUL 25 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 630 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR TISON. THE STORM WAS NEARLY STATIONARY.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE AND MENDES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3200 8204 3203 8192 3188 8191 3188 8205
TIME...MOT...LOC 2220Z 176DEG 1KT 3194 8199
Special weather statement, Jul 25, 6:31 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT WED JUL 25 2012

GAZ114-252300-
TATTNALL-
631 PM EDT WED JUL 25 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 700 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR TISON...MOVING NORTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MENDES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3197 8214 3207 8201 3197 8193 3190 8195
      3188 8201
TIME...MOT...LOC 2231Z 129DEG 6KT 3196 8201

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:04 PM EDTSpecial Marine WarningCHS116 min
Jul 24, 11:03 PM EDTSpecial Marine WarningCHS117 min
Jul 24, 11:44 PM EDTSpecial Marine WarningCHS82 min
Jul 25, 3:20 PM EDTSpecial Weather StatementCHSChatham25 min
Jul 25, 4:02 PM EDTSpecial Weather StatementCHSLiberty28 min
Jul 25, 4:06 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham30 min
Jul 25, 4:30 PM EDTSpecial Weather StatementCHSLiberty30 min
Jul 25, 4:49 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty45 min
Jul 25, 5:31 PM EDTSpecial Weather StatementCHSBryan14 min
Jul 25, 6:02 PM EDTSpecial Weather StatementCHSBulloch28 min
Jul 25, 6:20 PM EDTSpecial Weather StatementCHSTattnall10 min
Jul 25, 6:31 PM EDTSpecial Weather StatementCHSTattnall29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.